HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Density results on floating-point invertible numbers

Abstract : Let $F_k$ denote the $k$-bit mantissa floating-point (FP) numbers. We prove a conjecture of J.-M. Muller according to which the proportion of numbers in $F_k$ with no FP-reciprocal (for rounding to the nearest element) approaches $\frac{1}{2}-\frac{3}{2}\log\frac43\approx 0.068476\ 89$ as $k\to\infty$. We investigate a similar question for the inverse square root.
Document type :
Journal articles
Complete list of metadata

https://hal.inria.fr/inria-00099510
Contributor : Publications Loria Connect in order to contact the contributor
Submitted on : Tuesday, September 26, 2006 - 9:37:58 AM
Last modification on : Friday, February 4, 2022 - 3:30:57 AM

Links full text

Identifiers

Collections

Citation

Guillaume Hanrot, Joel Rivat, Gérald Tenenbaum, Paul Zimmermann. Density results on floating-point invertible numbers. Theoretical Computer Science, Elsevier, 2003, 291 (2), pp.135-141. ⟨10.1016/S0304-3975(02)00222-0⟩. ⟨inria-00099510⟩

Share

Metrics

Record views

109